Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 6, 2021, 6:46 PM EDT for Chattahoochee County, Muscogee County, Talbot County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 6:46 PM EDT (22:46 UTC)
- Expired
- Jul 6, 2021, 7:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Chattahoochee County, GA, Muscogee County, GA, Talbot County, GA
The radar
The Atlanta radar (KFFC), 96 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
022
WWUS82 KFFC 062246
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
646 PM EDT Tue Jul 6 2021
GAZ078>080-089>091-062330-
Chattahoochee GA-Harris GA-Taylor GA-Marion GA-Talbot GA-Muscogee GA-
646 PM EDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...SOUTHEASTERN
HARRIS...WESTERN TAYLOR...NORTHERN MARION...TALBOT AND MUSCOGEE
COUNTIES UNTIL 730 PM EDT...
At 644 PM EDT...a line of strong thunderstorms extended from Fort
Benning to southwest of Butler, moving north at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Columbus, Talbotton, Waverly Hall, Junction City, Geneva, Fort
Benning/Lawson Army Air Field, North Fort Benning, Bibb City, Upatoi,
Brantley, Green Island Hills, Juniper, Cataula, Columbus Metropolitan
Airport, Oakland, Howard, Benning Hills, Benning Park, Fortson and
Wesley Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3277 8434 3274 8427 3272 8426 3273 8425
3241 8428 3240 8436 3243 8436 3243 8438
3239 8439 3229 8493 3233 8501 3238 8497
3239 8499 3239 8497 3241 8498 3243 8496
3245 8500 3252 8500 3258 8507 3263 8509
TIME...MOT...LOC 2244Z 174DEG 19KT 3246 8438 3234 8499
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 6, 3:25 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 6, 3:25 PM EDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 325 PM EDT Tue Jul 6 2021 .SHORT TERM /Tonight through Wednesday Night/... Rich tropical moisture and peripheral impacts from Elsa will be the main players in the short term period. Today, the circulation around a broad upper low over the central/western Gulf Coast is driving tropical moisture across the CWA, with analyzed PWATs at 1.6" to 1.8" across the southern two- thirds of the CWA. The chance for thunderstorms this afternoon and evening will be maximized across central and western GA, where marginal instability exists. A few storms could be strong, capable of producing locally heavy rainfall, frequent lightning, and gusty winds. Could see isolated to scattered showers and storms persist overnight as the aforementioned upper low promotes weak lift and WAA across the area. HREF is progging PWATs of 1.8" to 2.4" (near the daily maximum per sounding climatology) across much of the CWA tomorrow as the center of Elsa tracks over northern FL/southeastern GA/southwestern SC. Fortunately, Elsa is projected to move through quickly over the course of Wednesday through early Thursday as it gets picked up by an upper trough. This means QPF will be manageble and hydrologic impacts minimal. Storm total rainfall will be maximized across the southeastern portion of the CWA, with 1.75" to 3.0" forecast along and south/east of a line from Waynesboro to Swainsboro to Spring Hill. Given the saturated environment tomorrow, scattered to numerous showers and thunderstorms are expected across the CWA. A few storms could be strong with locally heavy rainfall, frequent lightning, and gusty winds the primary threats. Martin .LONG TERM /Thursday through Tuesday/... The long term period picks up on Thursday as Elsa moves through the Carolinas and up the coast. On Thursday, a weak shortwave is expected to cross the forecast area increasing chances for additional showers and thunderstorms in the afternoon and evening. Chances for showers and thunderstorms will continue into the weekend as moisture lingers and perturbations move through the flow. Early next week high pressure is forecast to set up just off the coast. With models showing additional moisture riding around the periphery of the high pressure and spreading across the state, showers and thunderstorms will still be possible in the afternoons and evenings. No organized severe weather is expected through the extended forecast, but some afternoon thunderstorms may become strong with the main hazards being gusty winds, heavy rain, and lightning. High temperatures through the extended forecast are expected to be generally in the 80s and lower 90s with low temperatures in the 60s and lower 70s, just around average for this time of year. Reaves && AVIATION... 18Z Update... Mainly VFR cigs across the forecast area with isolated pockets of MVFR cigs this afternoon. Maintaining the TEMPO for MCN and CSG from 20z-00z for TSRA. May need a TEMPO for TSRA at KATL and metro sites after 00z, as hi-res models are suggesting a wave of convection moving through from the south. Winds will go light and variable for the most part overnight, with SE winds at 7-12 kts during the day tomorrow. Cigs will lower to MVFR at KATL and metro sites between 09z-11z, lifting by late morning to early afternoon. Have gusts of 18 kts at MCN starting at 13z Wed as Elsa tracks nearby. //ATL Confidence...18Z Update... Low confidence on TSRA timing/potential at KATL tonight. Medium confidence on cigs overnight/early Wed morning. High confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 70 86 69 85 / 20 60 50 70 Atlanta 71 84 70 83 / 30 60 50 70 Blairsville 65 80 64 79 / 20 60 50 70 Cartersville 70 85 68 84 / 30 60 40 70 Columbus 71 84 71 85 / 60 70 40 70 Gainesville 70 84 69 83 / 20 60 50 70 Macon 70 84 70 86 / 40 80 60 70 Rome 71 85 70 86 / 30 60 40 70 Peachtree City 70 84 69 83 / 40 70 50 70 Vidalia 72 82 72 86 / 40 90 70 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Martin LONG TERM....Reaves AVIATION...Martin
Hazardous weather outlook, Jul 6, 3:05 PM EDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 305 PM EDT Tue Jul 6 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 305 PM EDT Tue Jul 6 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are possible this afternoon and evening, primarily across portions of western and central Georgia. A few storms may become strong, capable of producing gusty winds, locally heavy rainfall, and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Tropical Storm Elsa looks to bring periods of moderate to heavy rainfall and storms to the southeastern portion of the forecast area on Wednesday. Scattered to numerous thunderstorms are expected across north and central Georgia Wednesday through Monday. A few storms each day may become strong, capable of producing gusty winds, locally heavy rainfall, and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jul 6, 5:34 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
534 PM EDT Tue Jul 6 2021
GAZ105>110-062215-
Crisp GA-Dooly GA-Telfair GA-Wilcox GA-Dodge GA-Pulaski GA-
534 PM EDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CRISP...DOOLY...TELFAIR...
WILCOX...SOUTHWESTERN DODGE AND SOUTHERN PULASKI COUNTIES UNTIL 615
PM EDT...
At 532 PM EDT...a line of strong thunderstorms extended from east of
Arabi through south of Jacksonville, moving northwest at 30 mph.
HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cordele, McRae, Vienna, Abbeville, Unadilla, Rochelle, Milan, Arabi,
Byromville, Pineview, Pinehurst, Rhine, Chauncey, Pitts, Lilly,
Jacksonville, Union, Horse Creek WMA, Richwood and Mock Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3181 8309 3181 8313 3185 8318 3185 8361
3180 8361 3180 8379 3182 8386 3184 8386
3185 8393 3193 8392 3204 8397 3229 8389
3229 8376 3204 8282 3179 8286 3178 8303
TIME...MOT...LOC 2132Z 157DEG 26KT 3186 8353 3167 8290
WIND...40MPHSpecial weather statement, Jul 6, 6:25 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
625 PM EDT Tue Jul 6 2021
GAZ080-083-093>096-105-107>109-062315-
Macon GA-Peach GA-Dooly GA-Taylor GA-Houston GA-Wilcox GA-
Bleckley GA-Dodge GA-Twiggs GA-Pulaski GA-
625 PM EDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR MACON...SOUTHERN PEACH...DOOLY...
SOUTHERN TAYLOR...HOUSTON...NORTHWESTERN WILCOX...SOUTHWESTERN
BLECKLEY...NORTHWESTERN DODGE...SOUTHERN TWIGGS AND PULASKI COUNTIES
UNTIL 715 PM EDT...
At 623 PM EDT...a line of strong thunderstorms extended from near
Oglethorpe to Unadilla, Hawkinsville and Eastman, moving northwest
at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Perry, Cochran, Eastman, Hawkinsville, Oglethorpe, Unadilla,
Montezuma, Marshallville, Byromville, Pineview, Ideal, Pinehurst,
Chauncey, Lilly, Dooling, Union, Hayneville, Plainfield, Houston Lake
and Mobley Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3214 8402 3217 8403 3218 8405 3219 8413
3223 8414 3223 8422 3229 8422 3230 8426
3237 8425 3237 8432 3240 8432 3240 8434
3247 8437 3252 8391 3250 8344 3234 8312
3210 8303 3208 8333
TIME...MOT...LOC 2223Z 147DEG 20KT 3222 8406 3224 8372 3224 8334 3213
8307
WIND...40MPHSpecial weather statement, Jul 6, 6:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
646 PM EDT Tue Jul 6 2021
GAZ078>080-089>091-062330-
Chattahoochee GA-Harris GA-Taylor GA-Marion GA-Talbot GA-Muscogee GA-
646 PM EDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...SOUTHEASTERN
HARRIS...WESTERN TAYLOR...NORTHERN MARION...TALBOT AND MUSCOGEE
COUNTIES UNTIL 730 PM EDT...
At 644 PM EDT...a line of strong thunderstorms extended from Fort
Benning to southwest of Butler, moving north at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Columbus, Talbotton, Waverly Hall, Junction City, Geneva, Fort
Benning/Lawson Army Air Field, North Fort Benning, Bibb City, Upatoi,
Brantley, Green Island Hills, Juniper, Cataula, Columbus Metropolitan
Airport, Oakland, Howard, Benning Hills, Benning Park, Fortson and
Wesley Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3277 8434 3274 8427 3272 8426 3273 8425
3241 8428 3240 8436 3243 8436 3243 8438
3239 8439 3229 8493 3233 8501 3238 8497
3239 8499 3239 8497 3241 8498 3243 8496
3245 8500 3252 8500 3258 8507 3263 8509
TIME...MOT...LOC 2244Z 174DEG 19KT 3246 8438 3234 8499
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:34 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Telfair, Wilcox | 41 min |
| Jul 6, 6:25 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Dooly, Houston, Macon, Pulaski | 50 min |
| Jul 6, 6:56 PM EDT | Special Weather Statement | FFC | Laurens, Montgomery, Twiggs, Wheeler | 49 min |
| Jul 6, 7:00 PM EDT | Special Weather Statement | FFC | Crawford, Peach, Taylor | 30 min |
| Jul 6, 7:24 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Harris, Meriwether, Peach, Talbot and 2 more | 51 min |
| Jul 6, 7:30 PM EDT | Special Weather Statement | FFC | Johnson, Twiggs, Wilkinson | 45 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.